MAUDE Adverse Event Report: ANGIODYNAMICS ACCU-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787137098045
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on march 14, 2017: the 4fr pigtail accuvu catheter failed yesterday ((b)(6) 2017) evening.The black radiopaque distal tips detached from the catheter while it was on the back table.The physician felt resistance when he was advancing the catheter over the wire.The catheter entered the patient but was still in the sheath.They removed the catheter and the tip had sheared off.The patient was not affected by this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an accu-vu pt catheter.The guidewire used during the event was not returned.A visual review of the device noted that a piece of the soft tip is fractured off, 5 mm from the weld joint.The fractured off piece appears stretched in the area near the fracture site.The remainder of the tip is "accordioned" and severely deformed.No signs of brittleness were noted on the soft tip.The device was analyzed by the manufacturing engineer (me) for angiographic catheters.An.035" was passed thorough the shaft of the device without issue.The fractured tip required physical manipulation to accept the wire due to the damage.The me dissected the tip and found no occlusions or suspicious particulate that could cause resistance.No signs of brittleness were noted.The customer's reported complaint description of accu-vu tip fracture is confirmed.Although the reported complaint description is confirmed, a definitive root cause for the event cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product." the ifu also states the following regarding the tip straightener, "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6464816
Report Number1319211-2017-00041
Device Sequence Number591360
Product Code DQO
UDI-Device IdentifierH787137098045
UDI-PublicH787137098045
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Catalogue NumberH787137098045
Device Lot Number5097081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1